MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 18 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 18 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number 1013465-200
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.The additional armada device referenced is filed under separate medwatch report number.
 
Event or Problem Description
It was reported that the procedure was to treat a moderately tortuous, heavily calcified right anterior tibial and part of the distal popliteal arteries.Atherectomy was performed prior to the procedure starting.Then an armada balloon was advanced to the lesion without issue, inflated once when the balloon ruptured at 7 atmospheres (atm).Another armada was advanced and the same issue occurred.The devices were retrieved without issue.The right anterior lesion was deemed good, and a 4x100mm armada was used to successfully finish the distal popliteal lesion.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported balloon rupture was confirmed.The noted tear also likely contributed to operational context.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified one other similar incident reported from this lot.However, this is related to the same event and not a product quality issue.The investigation determined that case circumstances are the likely cause for the reported difficulties.It is likely that the rupture occurred due to interaction with the heavily calcified right anterior tibial and part of the distal popliteal arteries causing damage to the outer surface of the balloon resulting in rupture during inflation.There is no indication of a product quality issue with respect to manufacture, design or labeling.Na.

Brand Name
ARMADA 18 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11645584
Report Number2024168-2021-02982
Device Sequence Number11547786
Product Code LIT
UDI-Device Identifier08717648207938
UDI-Public08717648207938
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K151317
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model Number1013465-200
Device Catalogue Number1013465-200
Device Lot Number0102941
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/14/2021
Initial Date Received by Manufacturer 03/23/2021
Supplement Date Received by Manufacturer04/26/2021
Initial Report FDA Received Date04/09/2021
Supplement Report FDA Received Date04/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1